Alert archive / Arkansas / Wind Advisories in 2014
Wind Advisory 18, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 29, 2014, 10:45 AM CST for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2014, 10:45 AM CST (16:45 UTC)
- Expired
- Nov 29, 2014, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 95 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888 WWUS74 KMEG 291645 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1045 AM CST SAT NOV 29 2014 ...WINDY CONDITIONS THIS AFTERNOON OVER NORTHEAST ARKANSAS AND MISSOURI BOOTHEEL... .GUSTY SOUTH WINDS HAVE DEVELOPED OVER PORTIONS OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THESE WINDY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON HOURS. ARZ008-009-017-018-026>028-MOZ113-115-300045- /O.NEW.KMEG.WI.Y.0018.141129T1645Z-141130T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... RECTOR...WALNUT RIDGE...HOXIE...PARAGOULD...JONESBORO...TRUMANN... MARKED TREE...HARRISBURG...LEPANTO...BLYTHEVILLE...OSCEOLA... KENNETT...MALDEN 1045 AM CST SAT NOV 29 2014 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. * WINDS...20 TO 30 MPH WITH GUSTS TO 40 MPH * TIMING...NOW THROUGH 7 PM CST * IMPACTS...VEHICULAR TRAFFIC WILL BE IMPACTED...ESPECIALLY HIGH PROFILE VEHICLES SUCH AS SUVS...LARGE TRUCKS...AND TRACTOR TRAILERS. A FEW TREES OR POWER LINES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. OUTDOOR ACTIVITIES WILL LIKEWISE BE IMPACTED BY THESE STRONG AND GUSTY WINDS...AND THIS INCLUDES HAZARDOUS LAKE CONDITIONS. ANY LOOSE OUTDOOR ITEMS SHOULD BE SECURED OR RISK BEING DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 29, 10:06 AM CST, 39 minutes earlier.
Area forecast discussion, Nov 29, 10:06 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1006 AM CST SAT NOV 29 2014 .DISCUSSION... SKIES ARE MOSTLY CLOUDY ACROSS THE FORECAST AREA THIS MORNING WITH TEMPERATURES MAINLY IN THE 50S. AS WARMER AIR CONTINUES TO MOVE INTO THE REGION THIS AFTERNOON SOME DRIZZLE OR LIGHT RAIN WILL BE POSSIBLE. CURRENT FORECAST LOOKS GOOD FOR NOW AND NO UPDATE IS NEEDED. ARS && .PREV DISCUSSION... /ISSUED 530 AM CST SAT NOV 29 2014/ DISCUSSION... SURFACE HIGH PRESSURE HAS MOVED EAST OF THE MID SOUTH THIS MORNING AND IS ALLOWING SOUTHERLY LOW LEVEL FLOW TO STRENGTHEN OVER THE AREA. THIS FLOW IS HELPING TO INCREASE LOW LEVEL MOISTURE AND INCREASE TEMPERATURES THIS MORNING. INCREASING ISENTROPIC ASCENT AND ENHANCED LOW LEVEL MOISTURE WILL KEEP LOW LEVEL STRATUS OVER MUCH OF THE REGION TODAY THROUGH SUNDAY MORNING. IN ADDITION...SLIGHT CHANCES FOR LIGHT RAIN OR DRIZZLE CAN BE EXPECTED THROUGH THE FIRST HALF OF THE WEEKEND. A WARM FRONT WILL LIFT NORTH THROUGH THE AREA ON SUNDAY. THIS WILL HELP TO MIX OUT LOW LEVEL CLOUD COVER ALONG AND SOUTH OF INTERSTATE 40 BY SUNDAY AFTERNOON. THERE MAY ALSO BE SOME ISOLATED SHOWERS ALONG AND SOUTH OF THE FRONT THROUGH THE DAY. THE BREAKS IN CLOUDS TO THE SOUTH OF THE WARM FRONT SHOULD ALLOW TEMPERATURES TO RISE INTO THE LOWER 70S BY SUNDAY AFTERNOON. FURTHER NORTH...CLOUD COVER SHOULD HOLD TOUGH AND KEEP TEMPERATURES IN THE 60S. AN ARCTIC COLD FRONT WILL SURGE SOUTH INTO NORTHERN PORTIONS OF THE MID SOUTH BY MONDAY MORNING AS A POTENT NORTHERN STREAM SHORTWAVE SWINGS EAST THROUGH THE GREAT LAKES. THIS FRONT WILL CONTINUE TO SAG SOUTH ACROSS THE REGION THROUGH THE DAY. MUCH COLDER TEMPERATURES WILL FILTER SOUTH BEHIND THE FRONT...WITH FALLING TEMPERATURES ANTICIPATED THROUGH THE DAY OVER MOST OF THE AREA. ISENTROPIC ASCENT OVER/NORTH OF THE FRONT WILL ENHANCE LIGHT PRECIPITATION COVERAGE ALONG WITH A LOW AMPLITUDE SHORTWAVE MOVING THROUGH THE AREA. LIGHT RAIN OVER THE AREA MONDAY MORNING WILL GRADUALLY CHANGEOVER TO LIGHT FREEZING RAIN OVER PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND FAR NORTHWEST TENNESSEE BY MONDAY AFTERNOON AS TEMPERATURES DROP TO NEAR OR SLIGHTLY BELOW FREEZING. THE FREEZING LINE SHOULD CONTINUE TO PROGRESS STEADILY SOUTHWARD MONDAY EVENING...ESPECIALLY ACROSS THE OPEN FLAT LANDS OF THE MISSISSIPPI RIVER DELTA AREAS OF EASTERN ARKANSAS. FREEZING TEMPERATURES SHOULD BE ALIGNED JUST NORTH OF THE INTERSTATE 40 CORRIDOR BY LATE EVENING AND REMAIN IN PLACE THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. ALONG AND NORTH OF THIS LINE...LIGHT RAIN SHOULD TRANSITION OVER TO LIGHT FREEZING RAIN OR FREEZING DRIZZLE. DIFFICULT TRAVEL CONDITIONS WILL LIKELY DEVELOP IN AREAS WHERE FREEZING RAIN OCCURS...ESPECIALLY ON ELEVATED ROAD SURFACES SUCH AS BRIDGES AND OVERPASSES. A FREEZING RAIN ADVISORY MAY BECOME NECESSARY IN LATER FORECASTS ONCE THE EXACT LOCATION OF THE POSITIONING OF THE FREEZING LINE BECOMES MORE CERTAIN. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST FOR UPDATES REGARDING THIS POTENTIAL LIGHT WINTER WEATHER EVENT. ANY LIGHT RAIN OR LIGHT FREEZING RAIN SHOULD COME TO AN END ACROSS AREAS NORTH OF INTERSTATE 40 AS THE FRONT STALLS JUST SOUTH OF THE REGION AND THE SHORTWAVE PULLS EAST. LIGHT RAIN CHANCES MAY CONTINUE OVER PORTIONS OF NORTHEAST MISSISSIPPI. THE ARCTIC HIGH PRESSURE SHOULD MOVE QUICKLY EAST ON TUESDAY WITH THE AIRMASS QUICKLY MODIFYING DURING THE DAY. HIGH TEMPERATURES SHOULD REBOUND BACK INTO THE LOWER 40S ACROSS NORTHEAST ARKANSAS TO THE UPPER 50S SOUTHEAST OF TUPELO IN NORTHEAST MISSISSIPPI. UPPER LEVEL ZONAL FLOW WILL PERSIST OVER THE MID SOUTH THROUGH THE MIDDLE TO END OF NEXT WEEK. A SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE FLOW ALOFT SHOULD HELP KEEP CHANCES FOR SHOWERS IN THE FORECAST THROUGH THE EXTENDED FORECAST PERIOD. TEMPERATURES SHOULD ALSO RETURN TO NEAR OR SLIGHTLY ABOVE NORMAL LEVELS. JLH && .AVIATION... 12Z TAF CYCLE GUSTY SOUTH WINDS AND MVFR/IFR CIGS WILL BE THE BIGGEST CONCERN AT THE TAF SITES THIS PERIOD. LOWEST CIGS EXPECTED EARLY AT MEM AND JBR. LIKEWISE THESE TWO LOCATIONS WILL ALSO SEE THE STRONGEST WINDS...WITH FREQUENT GUSTS OF 24 TO 28 KTS. FEEL THAT CIGS WILL BRIEFLY GO VFR AT MEM AND TUP NEAR SUNSET...WITH A RETURN TO MVFR DURING THE OVERNIGHT. WIND SHEAR CONDITIONS WILL ALSO RETURN FOR THE LATTER HALF OF THE PERIOD AT ALL SITES. A FEW LIGHT SPRINKLES/DRIZZLE WILL BE IN THE JBR VICINITY THIS MORNING. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Nov 29, 5:06 AM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 506 AM CST SAT NOV 29 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301315- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 506 AM CST SAT NOV 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH ON MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. MUCH COLDER TEMPERATURES WILL FILTER INTO THE AREA BEHIND THE FRONT. THESE COLDER TEMPERATURES SHOULD ALLOW LIGHT RAIN TO TRANSITION TO LIGHT FREEZING RAIN ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO FAR NORTHWEST TENNESEE BY MONDAY AFTERNOON. LIGHT FREEZING RAIN WILL CONTINUE AND SPREAD FURTHER SOUTH TO A POSITION JUST NORTH OF THE INTERSTATE 40 CORRIDOR MONDAY EVENING. ALL LIGHT FREEZING RAIN SHOULD COME TO AN END AROUND SUNRISE TUESDAY. THERE REMAINS SOME UNCERTAINTY WITH REGARD TO HOW FAR SOUTH FREEZING TEMPERATURES WILL REACH. PLEASE CONTINUE TO MONITOR THE LATEST FORECAST AND PREPARE NOW FOR THE POTENTIAL OF LIGHT FREEZING RAIN OVER NORTHERN PORTIONS OF THE MID SOUTH MONDAY AFTERNOON AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
Nearby
Wind Advisories in Arkansas, 2014Wind Advisories in Missouri, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.